Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Hemorrhoids, on protein diet, used preparation h suppositories. Causes ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
My husband had severe hemroids after two days using prep h suppositories; is there anything u can prescribe? He has been on a protein diet for past week so he Thinks this is what is causing it! Can u help
Posted Mon, 16 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 24 minutes later

Thanks for posting your query.

A Hemorrhoid is basically a small swollen blood vessel in the area of the anus. On occasion, these can be triggered by - prolonged sitting, heavy lifting and constipation. These are not XXXXXXX or life threatening.

Let me give you a few suggestions as far as what to do now. First, Sitting in warm batch in the bathtub twice daily for 20 min will help. The warm water will sooth the area and help shrink the swollen tissue.

He can continue using preparation H, as it takes around 5-7 days for the swollen tissue to subside.

In addition, I usually recommend the patients with persistent symptoms to use a suppository once or twice per month. This generally provides good results for these patients.

If all these measures do not help, then Surgery is the only option available though by correcting the lifestyle as avoiding constipation, having fibre and regular exercise many patients are relieved of symptoms.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor